Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Nov 20, 2013, 5:00 PM PST for Tuolumne County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2013, 5:00 PM PST (01:00 UTC)
- Expired
- Nov 20, 2013, 10:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Tuolumne County, CA
The radar
The Sacramento radar (KDAX), 173 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
792
WGUS56 KHNX 210100
FFWHNX
CAC109-210645-
/O.NEW.KHNX.FF.W.0013.131121T0100Z-131121T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
500 PM PST WED NOV 20 2013
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE RIM FIRE BURN AREA IN TUOLUMNE COUNTY...YOSEMITE NATIONAL
PARK...
* UNTIL 1045 PM PST
* AT 444 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN FROM THUNDERSTORMS OVER THE BURN AREA.
* FLASH FLOODS AREA DEBRIS FLOWS AREA LIKELY IN AND BELOW THE RIM
FIRE BURN AREA FOR SEVERAL HOURS. HEAVY RAIN HAS BEEN INDICATED
ON DOPPLER RADAR AND IS EXPECTED TO CONTINUE THROUGH THE NIGHT.
* AREAS AFFECTED WILL BE AROUND THE HETCH HETCHY AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. HUNTERS...RESIDENTS AND PERSONS
TRAVELING WITHIN THE RIM FIRE BURN AREA NEED TO BE ALERT FOR THE
POTENTIAL OF MUD AND DEBRIS FLOWS. THESE FLOWS COULD IMPACT AREA
ROADWAYS...HILL SIDES...AND LOCAL STREAMS AND CREEKS. IF YOU OBSERVE
MOVEMENT OF SOILS...DEBRIS OR LARGE AMOUNTS OF WATER YOU SHOULD MOVE
TO HIGHER GROUND IMMEDIATELY.
&&
LAT...LON 3793 11970 3785 11973 3782 11984 3784 11983
3789 11983 3790 11989 3799 11989 3800 11988
3803 11989 3804 11987 3806 11987
$$
MOLINAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 3:51 PM PST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 20, 3:51 PM PST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
351 PM PST WED NOV 20 2013
.UPDATE...
QUICK UPDATE TO EXTEND COVERAGE OF AFTERNOON THUNDERSTORMS DOWN TO
FRENSO/KINGS AND TULARE COUNTIES...AND MAYBE AS FAR SOUTH AND THE
WEST SIDE OF KERN COUNTY. RADAR IMAGERY SHOWING WIDESPREAD PRECIP
JUST NORTH OF THE DISTRICT AND TRACKING TOWARD YOSEMITE NP. FEW
CONVECTIVE SHOWERS WERE FORMING ON THE COASTAL RANGE WHICH HAVE
THE POTENTIAL OF INTENSIFYING. THEREFORE...WILL CONTINUE TO
MONITOR FOR ANY HAZARDOUS WEATHER.
&&
.SYNOPSIS...
POST FRONTAL RAINSHOWERS AND A POSSIBLE THUNDERSTORM OR TWO WILL
MOVE OVER THE REGION THIS AFTERNOON INTO THE EARLY EVENING HOURS.
PARTLY CLOUDY SKIES BY TOMORROW. A MONO WIND EVENT IS SETTING UP FOR
THE WEEKEND.
&&
.AVIATION...
AREAS OF MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS IN UPSLOPE CLOUDS
AND PRECIPITATION ACROSS THE SOUTHERN SIERRA NEVADA AND TEHACHAPI
MOUNTAINS. LOCAL MVFR WITH SHOWERS AND MIST OR HAZE ACROSS THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. VFR CONDITIONS CAN BE
EXPECTED ACROSS THE KERN COUNTY DESERT FOR THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS LOW.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS LOW.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 11-20 80:1936 51:1972 62:1950 27:1977
KFAT 11-21 81:2002 48:1931 60:1950 30:1956
KFAT 11-22 77:1890 48:1931 57:1950 28:1931
KBFL 11-20 83:1926 49:1922 64:1950 27:1906
KBFL 11-21 83:1926 48:1931 61:1996 26:1905
KBFL 11-22 80:1945 45:1906 59:1950 27:1931
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 7 PM THURSDAY TO 4 AM PST SATURDAY
CAZ096-097.
WIND ADVISORY FROM 10 PM THURSDAY TO 10 AM PST SATURDAY
CAZ095-098-099.
WIND ADVISORY FROM 7 PM THURSDAY TO 4 AM PST SATURDAY CAZ093.
&&
PUBLIC...MOLINA
AVN/FW...BEAN
SYNOPSIS...PJ
WEATHER.GOV/HANFORDHazardous weather outlook, Nov 20, 1:24 PM PST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 124 PM PST WED NOV 20 2013 CAZ093-202230- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- 124 PM PST WED NOV 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPGRADED TO HIGH WIND ADVISORY. SEE SFONPWHNX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-202230- KERN COUNTY MOUNTAINS- 124 PM PST WED NOV 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPGRADED TO HIGH WIND ADVISORY. SEE SFONPWHNX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:03 PM PST | Flash Flood Warning | HNX | Tuolumne | 6 hr |
| Nov 20, 5:07 PM PST | Areal Flood Advisory | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 12 hr |
| Nov 21, 1:41 PM PST | Winter Weather Advisory | HNX | 44 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.